The Naked Scientists

The Naked Scientists Forum

Author Topic: Can certain medications build up more plaque, or be harder on your teeth ???  (Read 2420 times)

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
I know this to be a fact and am having some issues with it despite tedious brushing and flossing.. have invested in a dental pick for hard porceline like plaque..

I know one of my meds is causing trouble but wonder which one.... there are seventeen different meds again that I am taking including a big dose of long term Doxycycline!

Heres a list:

1. Norco OR HYDROCODONE/APAP 10/325 MG  1 TAB.every 6 to 8 hrs as needed FOR PAIN

2. Fish oil 4000mg a day

3. Lasix (Furosemide) 40 mg.Daily

4. Trimeterine/HCTZ 37.5/ 25 CAPS Daily

5. Lisiopril 10 MG d\Daily

6. Aspirin 81 MG a day once a day

7. Doxycycline 100 MG twice a day

8. Metoprolol 100 MG. Daily

9. Klor con 8 MEQ twice a day

10. Levoxyl 150 MCG Daily

11. Celexa (citalopram) 20 Mg Daily

12. Albuterol INH ARMST 2 PUFFS 4 TIMES A DAY AS NEEDED FOR COUGH

13. fLOVENT HFA 110 MG.TWO PUFFS TWICE A DAY

14. Nitroglycerine as needed for angina pain as directed

15. Zyflamend 1 tablet twice a day

16. Yeast  as aid to help with good bacteria growth in body

Whoops had one twice which means I am missing one!
« Last Edit: 29/07/2008 06:01:58 by Karen W. »


 

Offline RD

  • Neilep Level Member
  • ******
  • Posts: 8127
  • Thanked: 53 times
    • View Profile
An acceleration of build up of hard mineral scale could be caused by medications which reduce the quantity of saliva produced, consequently increasing the concentration of minerals in saliva, e.g. ...

Quote
Citalopram can have a number of adverse effects. In clinical trials, over 10% of patients reported one or more of the following side effects: fatigue, drowsiness, dry mouth,
http://en.wikipedia.org/wiki/Citalopram

Chewing sugar-free gum could slow the accumulation of scale by increasing saliva production...

Quote
Dry mouth has many causes including:-
prolonged use of many prescription drugs including certain antihistamines, antihypertensives, and antidepressants ...
chewing gum (containing no sugar) after eating will stimulate saliva
http://www.sjogrens.org/syndrome/dry_mouth.html
« Last Edit: 29/07/2008 04:51:19 by RD »
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
OH Thats good as I do get a dry mouth and am kind of restricted on my water intake as well as well as salt.. but the diuretics seem to do that too I assume..? Thanks.. I like gum anyway and was chewing it all the time sugar free.. but I am not sure why I have not been chewing gum for about two months.. ooooooh.. thats weird as I love gum! HUH?? I never even noticed I wasn't chewing it anymore... THANKS RD!
 

The Naked Scientists Forum


 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums